Introduction Graft-versus-host disease (GVHD) is a common and serious complication after allogeneic stem cell transplantation (allo-SCT). However, a similar syndrome has been reported after autologous stem cell transplantation (ASCT) as well. Case report A 61-year-old female diagnosed with immunoglobulin (Ig) G lambda multiple myeloma completed 10 cycles of bortezomib, thalidomide, and dexamethasone (VTD) and 2 cycles of cyclophosphamide, thalidomide, and dexamethasone (CTD). High-dose of melphalan (200 mg/kg) was given as conditioning, followed by an infusion of 2.5 × 106 CD34+ cells/kg. Three months later, she received her second ASCT. On Day +25 after tandem ASCT, the patient developed a maculopapular, itchy skin rash, which covered her face, trunk, and limbs. A skin biopsy was in line with the diagnosis of GVHD. The other organs were not involved. Treatment with systemic and local corticosteroids (CSs) resulted in the improvement of skin lesions, but the CSs were slowly tapered due to toxicity. In the following weeks, she developed symptoms of liver and gut involvement, which were resistant to steroids. The introduction of other immunosuppressive agents failed to achieve a response. As a consequence, she had cytomegalovirus (CMV) reactivation, as well as pancytopenia, and eventually, she died of infectious complications. Conclusions GVHD after ASCT remains a rare but life-threatening complication with poor prognosis.